News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: rectal bleeding


 edmund44 - Thu Mar 02, 2006 4:21 am

I am a 51 year old male. 5'6 115 lbs. My diet is mostly fast food. I eat only once a day at night, no appetite during the day. I have had occasional rectal bleeding when using the toilet for several years. It first occured when I was given Flagyl for something about 10 years ago. And also when I drink Lemonade and orange juice. Just realized this was when it would happen. My stools are soft and light colored, sometimes diarhea, no pain, but a gush of bright red blood with it. Urine looks normal. I do have frequent acid indigestion at night only. I have had my gall bladder removed about 20 years ago. Mother had cancer. Sister has Chrones Disease. I am a smoker and when I was young I had a seizure and was put on Phenytoin, still on it. I also was put on Klonopin 3yrs ago for panic attacks. Been fine in those areas, but the bloody stool does concern me. Any thoughts ? Thanks
 Theresa Jones, RN - Mon Mar 06, 2006 8:39 am

User avatar Hi edmund44,
Diets (high in fat content) have been shown to increase risks of certain types of cancer. Bright red rectal bleeding is typically associated with disorders of the lower gastrointestinal tract, which may be both benign or self limiting conditions or signs of more serious conditions including cancer. Any rectal bleeding should be evaluated by your physician to identify the source. A physical examination, including diagnostic studies, for example, a colonoscopy may be indicated. I would strongly suggest an evaluation by your physician to identify the causative factor.
Sincerely,
Theresa Jones, RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here